Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 6, 2021, 5:29 PM EDT for Henry County, Kentucky. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2021, 5:29 PM EDT (21:29 UTC)
- Expired
- Jul 6, 2021, 5:45 PM EDT
- In force
- 16 min
- Issued by
- NWS Louisville, KY
County Henry County, KY
The radar
The Louisville radar (KLVX), 79 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:34 PM EDT | TSTM WND DMG | Smithfield, KY | MULTIPLE TREES AND POWER LINES DOWN IN SMITHFIELD. PEA SIZED HAIL FOUND IN THIS LOCATION AS WELL. THIS WAS REPORTED BY A FIRE FIGHTER ON SCENE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466
WWUS83 KLMK 062129
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
529 PM EDT Tue Jul 6 2021
KYZ032-033-062145-
Henry-Trimble-
529 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TRIMBLE AND WESTERN
HENRY COUNTIES...
At 529 PM EDT, a strong thunderstorm was located near New Castle. The
storm is moving north at 5 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Castle, Pendleton, Eminence, Campbellsburg, Smithfield, Sulphur,
Tarascon and Sligo.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3835 8515 3836 8528 3840 8533 3844 8533
3846 8535 3849 8531 3851 8535 3854 8535
3855 8532 3856 8521
TIME...MOT...LOC 2129Z 158DEG 3KT 3839 8526
$$
DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:17 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 6, 3:17 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Louisville KY 317 PM EDT Tue Jul 6 2021 .Short Term...(This evening through Wednesday) Issued at 315 PM EDT Tue Jul 6 2021 Isolated to widely scattered convection has fired along a weak W-E oriented surface trough just south of the I-64 corridor. The environment is currently characterized by 2000-3000 J/KG of MLCAPE in the presence of virtually no deep layer shear. So, pulse storm modes are in play here. Most of the updrafts are struggling under very weak mid level lapse rates, however a few of the stronger updrafts that have been 2nd and 3rd generation have overcome the mid levels to excel. With DCAPE around 1000 J/KG, the gusty wind potential with any collapsing storm is the main threat. These storms are presenting a pulse strong to severe threat of isolated microburst potential. Seeing good velocity signatures off each microburst, good satellite presentation, and strong outflow boundaries coming out of collapsing storms all adding confidence in the gusty wind threat. Additionally, there is localized heavy rain threat with any slow moving cell as we saw earlier today in the Lexington Metro. However, most of the storms will collapse long before they have the potential to produce enough rain to warrant any advisories/warnings. Will continue to monitor. As we move through the afternoon and evening, expect continued isolated to widely scattered coverage, but coverage will be a bit more chaotic off the current surface boundary as outflows progress. Can't rule out any 1 place in our CWA from a short shower or storm, but think the best coverage will slowly progress northward to along and north of the I-64 corridor. Still only calling for 20-30% coverage at any one time. We should see a relative lull through the overnight with the loss of daytime heating. If things do clear out enough, patchy fog may be noted again toward dawn. Wednesday will bring another round of scattered showers and storms to the area as PWATs jump across the area thanks to a little help from the outer moisture from Elsa. In addition, the belt of westerlies across our north will start to sink into our region ahead of a shortwave trough that will bring just a little bit more deep layer flow. Expect things to pop by late morning with coverage continuing into the afternoon hours. Mid level lapse rates still won't be impressive so not expecting too many problems, but will have to watch for localized heavy rain and gusty winds. && .Long Term...(Wednesday night through Tuesday) Issued at 315 PM EDT Tue Jul 6 2021 At the start of the extended period expect to find a shortwave trough pushing out of the Upper Midwest and into the Upper Great Lakes/OH Valley region while a broad upper ridge remains anchored over the SW CONUS. Across the southeast, Tropical Storm Elsa will likely be moving through the FL panhandle and into southern GA. At the surface, a weak cold front will extend southwest across northern OH/IN and back through the central MS Valley. Scattered showers and storms may be ongoing across the area Wednesday night as a subtle wave moves overhead; however, most activity is expected to diminish with the loss of daytime heating. As the frontal boundary edges closer Thursday, scattered showers and storms will continue to be possible throughout the day in a warm and moist environment characterized by highs generally in the mid to upper 80s, dewpoints in the upper 60s to lower 70s, and PWATs of 1.6- 1.8 inches. Model soundings indicate moderate instability (SBCAPE ~ 1000-2000 J/kg) and shear (Effective Shear ~ 20 kts), while lapse- rates remain pretty meager around 6 C/km. Any stronger storms may be capable of producing locally gusty winds and heavy downpours. Uncertainty increases moving into Friday as model guidance varies on the placement of the frontal boundary, with the general expectation being that the cold front will stall out somewhere in the vicinity. If the cold front is able to push all the way through the area, would expect mostly dry weather on Friday as northerly flow advects in cooler and drier air. However, if the boundary stalls out over/north of the area, a warm and moist airmass in continued SWly flow could result in afternoon convection once again. Will therefore maintain mention of slight chance PoPs for Friday. By this weekend, another shortwave trough will dig southeast through the northern Plains and into the mid MS Valley where it will remain rather stationary on Sunday and Monday before lifting to the northeast by Tuesday. At the surface, an area of low pressure will develop over the central Plains and gradually progress ENE towards the mid MS Valley and Upper Midwest by early next week. As we remain between the low to our northwest and a broad area of high pressure anchored over the southeast CONUS, deep southwesterly flow will continue to pump warm and moist air into the region. Scattered showers and storms will be possible each day through the end of the period, with diurnally enhanced PoPs in the afternoon and evening hours. High temperatures will generally remain in the mid to upper 80s each day with overnight lows in the upper 60s to lower 70s. && .Aviation...(18Z TAF Issuance) Issued at 143 PM EDT Tue Jul 6 2021 Isolated to widely scattered showers and storms have developed along a weak W-E oriented surface boundary this afternoon and will persist through the late afternoon and early evening hours before diminishing. Brief heavy rainfall and gusty winds are the main threats with these storms, although coverage is too low for the TAF sites to include any prevailing mention at this time. Will keep VCTS and plan amendments as necessary. It should be noted that gusty outflow from storms can disperse well away from t-storm centers, so erratic and unexpected gusts can't be ruled out at any site. Look for a quiet overnight with patchy fog potentially an issue again toward dawn Wednesday. Steady SW winds are expected by late morning Tuesday with scattered late morning and afternoon storms expected once again. Prob30s will handle the tomorrow storm chances for now. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BJS Long Term...JML Aviation...BJS
Hazardous weather outlook, Jul 6, 3:31 PM EDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 331 PM EDT Tue Jul 6 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 331 PM EDT Tue Jul 6 2021 /231 PM CDT Tue Jul 6 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are possible through this evening, mainly along and north of the western Kentucky and Bluegrass Parkways. Lightning, brief torrential rain, and gusty winds are the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected Wednesday and Thursday as a cold front approaches the region. Some storms could be strong with heavy rainfall, gusty winds, and marginally severe hail possible. Another round of storms is possible later into the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of strong gusty winds or flooding. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. BJS/JML
In the hours before
Local storm report, Jul 6, 5:00 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG STAMPING GROUND 38.27N 84.69W
07/06/2021 SCOTT KY 911 CALL CENTER
FEW TREES DOWN OVER ROADWAYS NEAR STAMPING
GROUND, KY.
&&
SRMSpecial weather statement, Jul 6, 5:00 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
500 PM EDT Tue Jul 6 2021
KYZ036-062130-
Scott-
500 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTT COUNTY...
At 500 PM EDT, a strong thunderstorm was located 11 miles northwest
of Georgetown. The storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Georgetown, Stamping Ground, Longlick, Skinnersburg, Mallard Point,
Moon Lake Estates, Minorsville, Double Culvert, Biddle and Josephine.
LAT...LON 3837 8454 3827 8453 3827 8469 3833 8474
3835 8474 3837 8471 3842 8465 3843 8462
3845 8460
TIME...MOT...LOC 2100Z 177DEG 3KT 3834 8466
DMSpecial weather statement, Jul 6, 5:14 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
514 PM EDT Tue Jul 6 2021
INZ092-062130-
Clark-
514 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLARK COUNTY...
At 514 PM EDT, a strong thunderstorm was located 12 miles south of
Scottsburg. The storm is nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Otisco, Memphis, Henryville and Blue Lick.
LAT...LON 3857 8563 3845 8570 3846 8586 3850 8589
3852 8588 3852 8587 3855 8587 3855 8585
3856 8585 3856 8582 3859 8580 3859 8579
3860 8579 3861 8573
TIME...MOT...LOC 2114Z 177DEG 3KT 3850 8578
DMSpecial weather statement, Jul 6, 5:16 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Louisville KY
516 PM EDT Tue Jul 6 2021
KYZ031-033-034-062130-
Oldham-Shelby-Henry-
516 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OLDHAM...NORTH
CENTRAL SHELBY AND SOUTHWESTERN HENRY COUNTIES...
At 516 PM EDT, a strong thunderstorm was located 7 miles southwest of
New Castle. The storm is nearly stationary.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Eminence, Smithfield, Chestnut Grove, Liro and Tarascon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3829 8514 3823 8521 3826 8532 3841 8534
3845 8523 3842 8515
TIME...MOT...LOC 2116Z 177DEG 3KT 3833 8522
DMSpecial weather statement, Jul 6, 5:25 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
525 PM EDT Tue Jul 6 2021
KYZ031-032-062145-
Oldham-Trimble-
525 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OLDHAM AND
SOUTHWESTERN TRIMBLE COUNTIES...
At 525 PM EDT, a strong thunderstorm was located near La Grange,
moving north at 5 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bethlehem, Russell Corner, Westport, Oldham, Greenhaven and Buckner.
LAT...LON 3856 8537 3844 8534 3840 8546 3847 8551
3847 8549 3850 8548 3851 8546 3852 8543
3854 8542
TIME...MOT...LOC 2125Z 158DEG 7KT 3847 8542
DMSpecial weather statement, Jul 6, 5:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
529 PM EDT Tue Jul 6 2021
KYZ032-033-062145-
Henry-Trimble-
529 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TRIMBLE AND WESTERN
HENRY COUNTIES...
At 529 PM EDT, a strong thunderstorm was located near New Castle. The
storm is moving north at 5 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Castle, Pendleton, Eminence, Campbellsburg, Smithfield, Sulphur,
Tarascon and Sligo.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3835 8515 3836 8528 3840 8533 3844 8533
3846 8535 3849 8531 3851 8535 3854 8535
3855 8532 3856 8521
TIME...MOT...LOC 2129Z 158DEG 3KT 3839 8526
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:32 PM EDT | Areal Flood Advisory | LMK | Fayette | 3 hr |
| Jul 6, 1:40 PM EDT | Special Weather Statement | LMK | Hardin | 20 min |
| Jul 6, 2:05 PM EDT | Special Weather Statement | LMK | Hardin | 25 min |
| Jul 6, 2:17 PM EDT | Special Weather Statement | LMK | Nelson | 28 min |
| Jul 6, 2:20 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 25 min |
| Jul 6, 2:44 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 31 min |
| Jul 6, 2:45 PM EDT | Special Weather Statement | LMK | Bullitt, Nelson | 30 min |
| Jul 6, 2:51 PM EDT | Special Weather Statement | LMK | Mercer | 24 min |
| Jul 6, 3:04 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 26 min |
| Jul 6, 3:25 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 35 min |
| Jul 6, 3:56 PM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| Jul 6, 3:56 PM EDT | Special Weather Statement | LMK | Woodford | 34 min |
| Jul 6, 4:21 PM EDT | Special Weather Statement | LMK | Jefferson | 24 min |
| Jul 6, 4:25 PM EDT | Special Weather Statement | LMK | Scott | 20 min |
| Jul 6, 4:26 PM EDT | Special Weather Statement | LMK | Nicholas | 19 min |
| Jul 6, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 26 min |
| Jul 6, 4:42 PM EDT | Special Weather Statement | LMK | Shelby | 18 min |
| Jul 6, 4:46 PM EDT | Special Weather Statement | LMK | Washington | 14 min |
| Jul 6, 4:49 PM EDT | Areal Flood Advisory | LMK | Scott | 116 min |
| Jul 6, 4:53 PM EDT | Special Weather Statement | LMK | Nicholas | 22 min |
| Jul 6, 4:57 PM EDT | Special Weather Statement | LMK | Shelby | 18 min |
| Jul 6, 5:00 PM EDT | Special Weather Statement | LMK | Scott | 30 min |
| Jul 6, 5:03 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 27 min |
| Jul 6, 5:16 PM EDT | Special Weather Statement | LMK | Shelby | 14 min |
| Jul 6, 5:19 PM EDT | Areal Flood Advisory | LMK | Bourbon, Nicholas | 90 min |
| Jul 6, 5:25 PM EDT | Special Weather Statement | LMK | Oldham | 20 min |
| Jul 6, 5:44 PM EDT | Special Weather Statement | LMK | Trimble | 31 min |
| Jul 6, 3:20 PM EDT | Special Weather Statement | LMK | Floyd | 25 min |
| Jul 6, 4:00 PM EDT | Special Weather Statement | LMK | Floyd | 30 min |
| Jul 6, 4:37 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 23 min |
| Jul 6, 4:59 PM EDT | Special Weather Statement | LMK | Clark | 16 min |
| Jul 6, 5:14 PM EDT | Special Weather Statement | LMK | Clark | 16 min |
| Jul 6, 5:34 PM EDT | Special Weather Statement | LMK | Clark | 11 min |
| Jul 6, 5:46 PM EDT | Special Weather Statement | LMK | Orange, Scott, Washington | 29 min |
| Jul 6, 6:10 PM EDT | Special Weather Statement | LMK | Jefferson | 35 min |
| Jul 6, 6:21 PM EDT | Special Weather Statement | LMK | Orange | 24 min |
| Jul 6, 6:43 PM EDT | Special Weather Statement | LMK | Jefferson | 32 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.